Alert archive / North Dakota / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 142, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 28, 2018, 10:38 PM MDT for 4 counties in North Dakota. It was in force for 67 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 10:38 PM MDT (04:38 UTC)
- Expired
- Jun 28, 2018, 11:45 PM MDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 80.0 mph
Counties Dunn County, ND, McLean County, ND, Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 11:15 PM MDT | TSTM WND GST 79 | Stanton, ND | TIME ESTIMATED FROM RADAR. |
| Jun 28, 11:25 PM MDT | TSTM WND DMG | 7 Ssw Pick City, ND | ESTIMATED 85 MPH WIND. DAMAGE TO A MEDIUM SIZED WOODEN OUTBUILDING ON A FARM. PART OF BUILDING SHIFTED OFF FOUNDATION, FRONT DOOR TORN OFF, BACK WALL BLOWN OUT. THIS WAS ALONG A LONG LINE OF GENERALLY 65 TO 85 MPH THUNDERSTORM WINDS. APEX OF WORST DAMAGE - THI |
| Jun 28, 11:30 PM MDT | TSTM WND DMG | 2 Sse Underwood, ND | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 SSE UNDERWOOD. TIME ESTIMATED BASED ON RADAR DATA. LARGE SWATH (ABOUT 1 MILE LONG) OF EXTENSIVE THUNDERSTORM WIND DAMAGE FROM AN INTENSE SQUALL LINE THAT MOVED THROUGH THE AREA DURING THE EARLY MORNING HOURS ON JUNE |
| Jun 28, 11:30 PM MDT | TSTM WND DMG | 4 Nnw Stanton, ND | AN INTENSE MICROBURST OCCURRED AT THIS LOCATION WITH ESTIMATED 130 MPH THUNDERSTORM WINDS. EVERY BUILDING ON THE PROPERTY WAS SEVERELY DAMAGED, SOME DESTROYED. THE FARM HOUSE WAS VERY HEAVILY DAMAGED WITH THE ROOF TORN FROM THE HOME. FOUR PEOPLE INSIDE SOUGHT |
| Jun 28, 11:30 PM MDT | HAIL 1 | Center, ND | LATE REPORT. TIME RADAR ESTIMATED. |
| Jun 28, 11:35 PM MDT | TSTM WND DMG | 3 Nnw Stanton, ND | ESTIMATED 85 MPH WIND. LARGE WOODEN OUTBUILDING COMPLETELY DESTROYED. THIS WAS ALONG A LONG LINE OF GENERALLY 65 TO 85 MPH THUNDERSTORM WINDS. APEX OF WORST DAMAGE - 7 SSW PICK CITY, THROUGH STANTON, TO ABOUT 6 MILES NORTH OF WASHBURN, TO HECKERS / NEW JOHNS L |
| Jun 28, 11:40 PM MDT | TSTM WND DMG | Stanton, ND | ESTIMATED 80 MPH WIND. NUMEROUS LARGE TREE BRANCHES BROKEN AND SEVERAL LARGE TREE TRUNKS SNAPPED. A FEW GARAGES HAD A WALL TORN OFF OR PARTS OF THE ROOF TORN OFF. THIS ALONG A LONG LINE OF GENERALLY 65 TO 85 MPH THUNDERSTORM WINDS. APEX OF WORST DAMAGE - 7 SSW |
| Jun 28, 11:45 PM MDT | TSTM WND DMG | Mercer, ND | MULTIPLE PHOTOS VIA BROADCAST MEDIA OF THUNDERSTORM WIND DAMAGE IN AND NEAR MERCER, INCLUDING LARGE TREES AND PARTS OF METAL SHEDS BLOWN OVER, AND ROOF AND BOATING DOCK DAMAGE. TIME ESTIMATED FROM RADAR. |
| Jun 28, 11:48 PM MDT | TSTM WND GST 82 | 1 N Washburn, ND | |
| Jun 28, 11:50 PM MDT | TSTM WND DMG | 3 Ene Falkirk, ND | ESTIMATED 95 MPH WINDS. HALF OF A METAL OUTBUILDING ON A FARM WAS TORN OFF. ABOUT 10 WOODEN POWER POLES JUST NORTH OF HERE WERE BROKEN. THIS ALONG A LINE OF GENERALLY 65 TO 85 MPH THUNDERSTORM WINDS. APEX OF WORST DAMAGE - 7 SSW PICK CITY, THROUGH STANTON AND |
| Jun 28, 11:50 PM MDT | TSTM WND DMG | Washburn, ND | TREES AND POWER LINES DOWN NEAR COUNTY ROAD 22. |
| Jun 28, 11:53 PM MDT | TSTM WND GST 65 | 4 N Turtle Lake, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 9:54 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2612 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.7
The text
As transmitted.
401
WUUS53 KBIS 290438
SVRBIS
NDC025-055-057-065-290545-
/O.NEW.KBIS.SV.W.0142.180629T0438Z-180629T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
1138 PM CDT THU JUN 28 2018
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Southeastern Dunn County in southwestern North Dakota...
McLean County in south central North Dakota...
Oliver County in south central North Dakota...
Mercer County in south central North Dakota...
* Until 1245 AM CDT/1145 PM MDT/.
* At 1138 PM CDT/1038 PM MDT/, severe thunderstorms were located
along a line extending from 4 miles east of Garrison to 8 miles
southeast of Indian Hills Recreation Area to 8 miles north of
Richardton, moving east at 40 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Severe thunderstorms will be near...
Beulah Bay Recreation Area around 1155 PM CDT.
Hazen Bay Recreation Area around 1200 AM CDT.
Pick City, Lake Sakakawea State Park and Fort Stevenson State Park
around 1215 AM CDT.
Riverdale around 1220 AM CDT.
Coleharbor around 1230 AM CDT.
Underwood around 1235 AM CDT.
Turtle Lake around 1245 AM CDT.
Other locations impacted by these severe thunderstorms include White
Shield, Strawberry Lake, Price, Twin Buttes, Falkirk, Sanger, Ruso,
Hensler, Dakota Waters Recreation Area and Emmet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4698 10214 4701 10215 4701 10254 4753 10229
4785 10188 4785 10058 4768 10059 4767 10068
4733 10068 4733 10075 4716 10076 4716 10097
4704 10089 4700 10091 4698 10094
TIME...MOT...LOC 0438Z 272DEG 34KT 4766 10132 4752 10197 4701 10233
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...80MPH
$$
JONES3 follow-up statements
007
WWUS53 KBIS 290506
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1206 AM CDT FRI JUN 29 2018
NDC025-290516-
/O.CAN.KBIS.SV.W.0142.000000T0000Z-180629T0545Z/
Dunn ND-
1206 AM CDT FRI JUN 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central, southwestern, north central and northwestern North
Dakota.
LAT...LON 4698 10214 4757 10215 4785 10188 4785 10058
4768 10059 4767 10068 4733 10068 4733 10075
4716 10076 4716 10097 4704 10089 4698 10094
TIME...MOT...LOC 0506Z 289DEG 37KT 4776 10133 4746 10158 4698 10171
$$
NDC055-057-065-290545-
/O.CON.KBIS.SV.W.0142.000000T0000Z-180629T0545Z/
McLean ND-Oliver ND-Mercer ND-
1206 AM CDT FRI JUN 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR MCLEAN...OLIVER AND MERCER COUNTIES...
At 1206 AM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Max to 4 miles southeast of Hazen Bay
Recreation Area to 12 miles northeast of Glen Ullin, moving east at
45 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Max, Pick City and Lake Sakakawea State Park around 1210 AM CDT.
Riverdale around 1220 AM CDT.
Stanton around 1225 AM CDT.
Underwood around 1235 AM CDT.
Washburn and Cross Ranch State Park around 1245 AM CDT.
Other locations impacted by these severe thunderstorms include White
Shield, Strawberry Lake, Price, Falkirk, Sanger, Ruso, Hensler,
Dakota Waters Recreation Area, Emmet and Fort Clark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4698 10214 4757 10215 4785 10188 4785 10058
4768 10059 4767 10068 4733 10068 4733 10075
4716 10076 4716 10097 4704 10089 4698 10094
TIME...MOT...LOC 0506Z 289DEG 37KT 4776 10133 4746 10158 4698 10171
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
JONES237
WWUS53 KBIS 290531
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1231 AM CDT FRI JUN 29 2018
NDC055-057-065-290545-
/O.CON.KBIS.SV.W.0142.000000T0000Z-180629T0545Z/
McLean ND-Oliver ND-Mercer ND-
1231 AM CDT FRI JUN 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR MCLEAN...OLIVER AND MERCER COUNTIES...
At 1231 AM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Benedict to Underwood to 10
miles south of Center, moving east at 55 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Butte around 1240 AM CDT.
Turtle Lake and Mercer around 1245 AM CDT.
Other locations impacted by these severe thunderstorms include White
Shield, Strawberry Lake, Price, Falkirk, Sanger, Ruso, Hensler,
Dakota Waters Recreation Area, Emmet and Fort Clark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4698 10214 4757 10215 4785 10188 4785 10058
4768 10059 4767 10068 4733 10068 4733 10075
4716 10076 4716 10097 4704 10089 4698 10094
TIME...MOT...LOC 0531Z 271DEG 50KT 4775 10088 4745 10113 4697 10127
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
JONES913
WWUS53 KBIS 290542
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1242 AM CDT FRI JUN 29 2018
NDC055-057-065-290551-
/O.EXP.KBIS.SV.W.0142.000000T0000Z-180629T0545Z/
McLean ND-Oliver ND-Mercer ND-
1242 AM CDT FRI JUN 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR MCLEAN...OLIVER AND MERCER
COUNTIES WILL EXPIRE AT 1245 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central, southwestern, north central and northwestern North
Dakota.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern McLean, Oliver and Mercer Counties.
LAT...LON 4698 10214 4757 10215 4785 10188 4785 10058
4768 10059 4767 10068 4733 10068 4733 10075
4716 10076 4716 10097 4704 10089 4698 10094
TIME...MOT...LOC 0541Z 272DEG 34KT 4775 10076 4745 10101 4697 10115
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:10 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 28, 9:10 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1010 PM CDT Thu Jun 28 2018 .UPDATE... Issued at 1010 PM CDT Thu Jun 28 2018 Based on recent radar trends and evening CAM simulations, confidence remains high that a widespread wind threat will cross western and central ND over roughly the next six hours. As the cold-pool-driven forward propagation takes hold and the the speed at which the line moves eastward averages 60+ mph, the threat may rapidly spread eastward faster than even recent HRRR simulations would suggest. Accordingly, collaboration is taking place with SPC and a Severe Thunderstorm Watch will likely be issued before 04 UTC to replace the current Tornado Watch and which would likely extend eastward across most of the state. UPDATE Issued at 840 PM CDT Thu Jun 28 2018 Quick update to add Wells county to the Flash Flood Watch per radar trends through 0145 UTC, with additional rounds of convection expected through the night. && .MESOSCALE DISCUSSION... Issued at 805 PM CDT Thu Jun 28 2018 A significant severe weather outbreak is unfolding across western and central ND. Through 03 UTC, the greatest threat to include potentially very large hail to around baseball size and possibly tornadoes will accompany the supercells evolving from Dunn County eastward across Mercer, McLean, Sheridan and Wells Counties. A large convective cluster with potentially widespread damaging winds will then likely enter western ND beginning between 02 and 03 UTC and will rapidly race eastward overnight. The 00 UTC Bismarck sounding showed weak residual capping centered near 760 mb, though at the time of the balloon launch low-level moisture had mixed out slightly on a local basis, and modifying it for dewpoints above 70 F suggests MLCIN is essentially minimized. Surface analyses show the warm frontal boundary -- while loosely defined -- extending from southern McKenzie County eastward toward Beulah and Harvey. Ascent associated with a leading impulse aloft has likely aided convective initiation and the environment along the warm frontal zone is characterized by strong deep-layer shear with effective bulk wind differences on the order of 60 kt and MLCAPE ranging from 4500 J/kg on the Dunn/Mercer County segment of the frontal zone to 3000 J/kg in the Sheridan/Wells County part of the front, per the 00 UTC RAP-based objective analysis run at SPC. This is supporting an environment which is highly favorable for significant hail production. Objective analyses also support 0-1-km SRH in the 100-200 m2/s2 range in support of fixed-layer significant tornado parameter values around 4 along and about 50 miles either side of the warm frontal zone. The hodograph from the 00 UTC Bismarck RAOB displayed a distinct concavity in the 1 to 3 km layer, which model simulations have consistently advertised and which may be limiting low-level mesocyclone intensity thus far. We expect low-level hodographs to enlarge with concurrent increases in SRH and reductions in the current concavity by about 02 UTC, which may support an increase in tornado potential in the next 60 to 90 minutes if discrete storm modes can be maintained. Otherwise, upscale growth is ongoing with convection in eastern MT in association with more well-defined height falls aloft. Clusters of storms are relatively closely spaced and in time are organizing in a more linear fashion, which is expected to generate expanding cold pools the next few hours, which should eventually support a forward-propagating MCS. Strong westerly flow aloft atop stout low-level east-southeast flow will support downshear-propagating meso-beta element (Corfidi) vectors on the order of 60-70 kt and thus once the cold-pool-driven propagation takes hold the MCS is expected to rapidly move across western ND between roughly 02 and 05 UTC, and central ND between 05 and 09 UTC. Given the degree of bouyancy and strong wind fields, significant-severe-caliber winds of 80 mph are likely with bowing segments of the line tonight, and widespread damaging winds remain a considerable concern. && .SHORT TERM...(This evening through Friday) Issued at 412 PM CDT Thu Jun 28 2018 Very active late afternoon and night with significant severe weather expected. Tornado watch was issued during the hour for all but the northern tier counties along the Canadian border. The tornado watch is in effect until 11 pm CDT, but it is important to note that additional watches will likely be needed for this event, which will last through much of the night. In addition, a flash flood watch is in effect for west central through north central counties. Please see previous discussion that covered the factors supporting the flash flood threat. Otherwise, SPC meso page continues to show extreme CAPE in excess of 5000 J/KG across the southwest, decreasing northward. Convective development has been hindered much of this afternoon with lack of large scale forcing, which should change as upper level support increases with approaching upper level trough. CAM solutions continue to struggle with convection, but all trend toward a better organized convective system moving in from Montana this evening. Friday SPC day 2 outlook continues to show general thunderstorms for ND, however latest SREF guidance appears to be pointing toward the possibility of some stronger storms. .LONG TERM...(Friday night through Thursday) Issued at 412 PM CDT Thu Jun 28 2018 Upper level trough continues moving across the Northern Plains supporting continued thunderstorm chances through the weekend under cyclonic flow. High temps cool down into the 70s before rebounding again into the 80s early next week. Near zonal flow with occasional impulses working through the flow will support a continue active pattern with chances of showers/thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 840 PM CDT Thu Jun 28 2018 As of 0145 UTC, severe thunderstorms have thus far avoided the TAF sites across western and central North Dakota. However, a significant line of severe thunderstorms across eastern Montana will track across western and central North Dakota tonight. Damaging winds in excess of 65kts, large hail, and LIFR conditions are expected. TAFs will be updated based on radar trends. && .BIS WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT /6 AM MDT/ Friday for NDZ001>005-009>013-017>019-021>023-031-032. && UPDATE...CJS MESOSCALE...CJS SHORT TERM...JNS LONG TERM...JNS AVIATION...PA
Hazardous weather outlook, Jun 28, 2:39 PM MDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 339 PM CDT Thu Jun 28 2018 NDZ001>005-009>013-017>019-021-022-031-032-292045- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Sheridan-Golden Valley- Billings- 339 PM CDT Thu Jun 28 2018 /239 PM MDT Thu Jun 28 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight A significant and widespread severe weather event is expected across western and central North Dakota this afternoon through tonight. Scattered thunderstorms are expected to form along a warm front between I-94 and US Highway 2 this afternoon. More numerous thunderstorms are expected Thursday evening and into the night across a larger portion of western and central North Dakota. Very large hail to around baseball size, damaging winds to near 80 mph, a few tornadoes, and localized flash flooding are the primary threats. A significant, widespread damaging wind threat is possible late this evening and tonight. A Flash Flood Watch is in effect from 7 PM CDT this evening to 7 AM CDT Friday morning. 2 to 4 inches of rain with locally higher amounts is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chance for thunderstorms continues Friday and Saturday across much of western and central North Dakota. A few storms could be strong Friday across the far south central and James River Valley, but severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and tonight. NDZ020-023-025-033>037-040>048-050-051-292045- Oliver-Wells-Foster-Stark-Morton-Burleigh-Kidder-Stutsman-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh- Dickey- 339 PM CDT Thu Jun 28 2018 /239 PM MDT Thu Jun 28 2018/ This Hazardous Weather Outlook is for portions of south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight A significant and widespread severe weather event is expected across western and central North Dakota this afternoon through tonight. Scattered thunderstorms are expected to form along a warm front between I-94 and US Highway 2 this afternoon. More numerous thunderstorms are expected Thursday evening and into the night across a larger portion of western and central North Dakota. Very large hail to around baseball size, damaging winds to near 80 mph, a few tornadoes, and localized flash flooding are the primary threats. A significant, widespread damaging wind threat is possible late this evening and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chance for thunderstorms continues Friday and Saturday across much of western and central North Dakota. A few storms could be strong Friday across the far south central and James River Valley, but severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and tonight. jns
In the hours before
Local storm report, Jun 28, 9:53 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1053 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM FLASH FLOOD 5 SSE TWIN BUTTES 47.45N 102.20W
06/28/2018 MERCER ND TRAINED SPOTTER
OVERLAND FLOODING. 5.25 INCHES OF RAIN OVER
THE PAST THREE HOURS.
&&
JP MARTINLocal storm report, Jun 28, 9:54 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4.5S TWIN BUTTES 47.45N 102.26W
06/28/2018 E1.50 INCH DUNN ND TRAINED SPOTTER
MARBLE SIZE HAIL LASTED 20 TO 30 MINUTES.
LARGEST HAIL WAS PING-PONG SIZE.
&&
MHLocal storm report, Jun 28, 9:56 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 4.5S TWIN BUTTES 47.45N 102.26W
06/28/2018 M5.25 INCH DUNN ND TRAINED SPOTTER
5.25 INCHES OF RAIN FELL FROM 730 TO 1030 PM
CDT. LOTS OF OVERLAND FLOODING.
&&
MHLocal storm report, Jun 28, 10:24 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1124 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HEAVY RAIN MOHALL 48.76N 101.51W
06/28/2018 M1.41 INCH RENVILLE ND PUBLIC
RAIN FROM THIS EVENING.
&&
JP MARTINLocal storm report, Jun 28, 10:30 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1130 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST RAY 48.34N 103.17W
06/28/2018 E75 MPH WILLIAMS ND PUBLIC
DAMAGE TO HOMES REPORTED WITH SIDING TORN
OFF. TIME IS RADAR ESTIMATED. REPORT PASSED
TO NWS FROM BROADCAST MEDIA.
&&
JP MARTINLocal storm report, Jun 28, 10:35 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1135 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 1 SW DUNN CENTER 47.34N 102.64W
06/28/2018 M65 MPH DUNN ND MESONET
IN ADDITION, 1.35 INCHES OF RAIN IN THE PAST
HOUR.
&&
MHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:09 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan, Wells | 66 min |
| Jun 28, 6:30 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 60 min |
| Jun 28, 6:48 PM MDT | Flash Flood Warning | BIS | Dunn | 9 hr |
| Jun 28, 7:10 PM MDT | Tornado Warning | BIS | Dunn | 35 min |
| Jun 28, 7:24 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 51 min |
| Jun 28, 7:44 PM MDT | Tornado Warning | BIS | Dunn | 31 min |
| Jun 28, 7:47 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 58 min |
| Jun 28, 8:11 PM MDT | Flash Flood Warning | BIS | Dunn, McLean, Mercer | 6 hr |
| Jun 28, 8:11 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 28 min |
| Jun 28, 8:16 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 59 min |
| Jun 28, 8:24 PM MDT | Special Weather Statement | BIS | Burke, Divide | 51 min |
| Jun 28, 8:46 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Dunn, McKenzie, Mountrail, Williams | 59 min |
| Jun 28, 9:00 PM MDT | Special Weather Statement | BIS | McLean | 45 min |
| Jun 28, 9:07 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 53 min |
| Jun 28, 9:26 PM MDT | Flash Flood Warning | BIS | Bottineau, Burke, Renville, Ward | 6 hr |
| Jun 28, 9:36 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 54 min |
| Jun 28, 9:41 PM MDT | Severe Thunderstorm Warning | BIS | Burke, McKenzie, Mountrail, Ward, Williams | 64 min |
| Jun 28, 9:46 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie, McLean, Mercer, Mountrail | 59 min |
| Jun 28, 10:18 PM MDT | Flash Flood Warning | BIS | McLean, Mountrail, Ward | 6 hr |
| Jun 28, 10:19 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 56 min |
| Jun 28, 10:26 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 64 min |
| Jun 28, 10:30 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 60 min |
| Jun 28, 11:02 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 58 min |
| Jun 28, 11:10 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 65 min |
| Jun 28, 11:17 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 58 min |
| Jun 28, 11:39 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 66 min |
| Jun 28, 11:43 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 62 min |
| Jun 29, 12:11 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 64 min |
| Jun 29, 12:14 AM MDT | Severe Thunderstorm Warning | BIS | Emmons, Grant, Morton, Sioux | 61 min |
| Jun 29, 12:25 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Foster, Kidder, Sheridan, Stutsman, Wells | 65 min |
| Jun 29, 12:45 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 30 min |
| Jun 29, 1:05 AM MDT | Tornado Warning | BIS | Kidder, Stutsman | 25 min |
| Jun 29, 1:12 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more | 63 min |
| Jun 29, 1:13 AM MDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 39 min |
| Jun 29, 1:23 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 37 min |
| Jun 29, 1:29 AM MDT | Tornado Warning | BIS | LaMoure, Logan, Stutsman | 31 min |
| Jun 29, 1:57 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 18 min |
| Jun 29, 2:17 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 58 min |
| Jun 29, 2:38 AM MDT | High Wind Warning | BIS | Mercer, Oliver | 2 hr |
| Jun 29, 10:43 AM MDT | River Flood Warning | BIS | Mercer | 24 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.